MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-05-04-L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 5mm by 4mm amplatzer piccolo occluder was chosen for implant for a 2 week old, 1.2kg patient with the following patent ductus arteriosus (pda) dimensions: minimal diameter of 3.4mm, diameter at aortic ampulla of 3.6mm, and ductal length of 12mm.A series of follow up echocardiograms showed a stable left pulmonary artery (lpa) gradient of approximately 10/12mmhg (15-17m/sec).On 07 september 2023, the echocardiogram demonstrated severe lpa obstruction.The patient was referred for further intervention.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of severe lpa obstruction and device migration was reported.A review of the ductal measurements as reported from the field was performed.Per the sizing table in the instructions for use, the recommended size devices for patients >2kg have a maximum duct length of 8mm, and therefore the 12mm patent ductus arteriosus length of the reported event falls outside recommended sizing.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could potentially be related to the user not following the recommended sizing chart provided in the ifu.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 5mm by 4mm amplatzer piccolo occluder was chosen for implant for a 2 week old, 1.2kg patient with the following patent ductus arteriosus (pda) dimensions: minimal diameter of 3.4mm, diameter at aortic ampulla of 3.6mm, and ductal length of 12mm.A series of follow up echocardiograms showed a stable left pulmonary artery (lpa) gradient of approximately 10/12mmhg (15-17m/sec).On (b)(6) 2023, the patient had an out-patient clinic visit, and an echocardiogram demonstrated severe lpa obstruction.The patient did not have any symptoms.The patient was referred for further intervention.On (b)(6) 2023, a heart catheter was performed, which showed that the device was in the ductus and at the mouth of the left pulmonary artery.The physician was unable to get into the lpa with a wire or catheter.Surgery was then scheduled for lpa arterioplasty.On (b)(6) 2023, the patient had rhinovirus with cough and nasal congestion, so the surgery was postponed.On (b)(6) 2023, the proximal portion of the device was removed.In the operating room, it was believed by the physician that the device may have migrated.The patient was hospitalized.The patient status was reported as stable.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17860494
Report Number2135147-2023-04274
Device Sequence Number5730240
Product Code MAE
UDI-Device Identifier05415067031044
UDI-Public05415067031044
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-05-04-L
Device Lot Number8484735
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age5 MO
Patient SexMale
Patient Weight5 KG